MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3-S CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY, PRODUCT CODE: MJN

LEMAITRE VASCULAR, INC. PRUITT F3-S CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY, PRODUCT CODE: MJN
Catalog Number 2014-10
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the explanted complaint graft for evaluation and we have confirmed the reported incident.During testing, the blood was observed to be leaking from the entire body of the graft.We did not observe any holes in the graft that could have caused this leakage.We have conducted a lot history records review for this product, which did not reveal any discrepancies during the manufacturing processes that could be related to the complaint event.Specifically, the physical incubation test (which measures how well the collagen was cross-linked) performed on a piece of this exact graft performed within its specification.Blood permeability and water permeability tests, performed on a sample of the grafts from this lot number also demonstrated that the grafts from this lot performed as expected at the time of release.From the information obtained in our investigation and the successful lot testing results noted above, we believe that the device should have been performing within its specification limits for acceptability (grafts have a permeability requirement of <0.1ml/min/cm2).A visual inspection was performed on this same exact graft on december 10, 2015.The inspection procedure confirmed that the collagen was properly distributed over the entire surface of the graft.Surgeon was able to complete the procedure by using another graft from the same lot number as the complaint graft without any issue.We have sold (b)(4) grafts that were manufactured under this lot number.We have not received any other complaints of a similar nature for devices from this lot.Hence, we consider the incident to be isolated to only this specific graft.
 
Event or Problem Description
During abdominal aorta aneurysm (aaa) repair using an albograft polyester vascular graft, surgeon observed the graft to be permeable after completing the distal anastomosis.The bleeding occurred throughout the entire graft but it was more prominent at the site of bifurcation.Approximately 1.5l of blood was lost due to this leakage.
 
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the defect with the internal carotid balloon.The internal carotid balloon inflated irregularly when inflated with 0.5 ml of air.The common carotid balloon inflated normally.Both balloons were able to deflate properly.Our manufacturing team does conduct 100% inspection on each device and test them for balloon functionality.Each of the common and internal carotid balloons are inflated with air using a syringe and then inspected to ensure balloons open concentrically.However, it is possible that during manufacturing, the balloons in this device were poorly assembled which led to non-concentric inflation of the balloon.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of similar nature for devices from this lot.We currently have a capa (corrective action preventive action) open to address this issue.There was no injury to the patient or any intervention from the surgeon.However, he experienced difficulty during anastomosis since blood was leaking out of the artery due to incomplete occlusion of the artery.
 
Event or Problem Description
During carotid endarterectomy, the internal carotid balloon failed to inflate properly.As a result, blood was leaking out from the patient's vessel during anastomosis since the balloon was unable to completely occlude the artery.This is a follow-up report of manufacturer's incident report 1220948-2018-00059 that was initially provided on (b)(6) 2018.

Brand Name
PRUITT F3-S CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY, PRODUCT CODE: MJN
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7952761
Report Number1220948-2018-00059
Device Sequence Number14015088
Product Code MJN
UDI-Device Identifier00840663103423
UDI-Public00840663103423
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2019
Device Catalogue Number2014-10
Device Lot NumberPFP1050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;